i am on 20 mg citalopram for depression but also have some trichillomania..i always have my hands in my hair..it seems to feel different to me in places and drives me nuts... can't seem to stop even when i know i'm doing it.though i am not pulling it out..i am affecting the hairline on the side and back and throughout the back..constantly going thru it with my fingers. the citalopram for me hasn't changed anything... and i didn;t know it could... i tried N-acetylcholine an amino acid along with taking vitamin c as suggested with that, being studied for trichillomania but had adverse reactions of severe dizziness for three days straight that began after being on it for 6 days already so i had to stop that before it had a chance to begin working. now that they have capped the citalopram dosages for everyone at 40mg due to problems at higher doses... i'm reluctant to have my dose increased higher than the 20mg i'm on now. do u know of anything else being used for trichillomania? in a few days i will be adding abilify as an add on for my depression to the citalopram. wonder if that is a helper for trichillomania..have to check that out.
Hi Mwein, Please don't take this answer the wrong way. Who diagnosed you for Trichotillomania? The symptoms you describe in your question is not Trichotillomania. Trich. usually starts in late adolescence. It is the pulling out one's hair, one strand at a time, and placing the hair root in one's mouth. There is an increasing sense of tension immediately before pulling out a single strand of hair. Up on pulling there is a feeling of pleasure, Gratification, and relief. Followed by a sense of grief, for deforming your body. This series of events can last for a few minutes to several hours. This results in noticeable hair loss. Despite the very noticeable hair, loss this series of events continue to be repeated over and over. This noticeable loss of hair causes a clinically significant to severe distress and impairment in social, occupational functioning. There is a Horrible sense of loss of self worth, and shame. The emotional pain of disfiguring one's self is debilitating. But the cycle is done all over again, for that brief moment of a sense of (pleasure, and relief,or gratification) lasting only moments, then the cycle starts again. It is a form of Obsessive Compulsive Disorder. There is very little success with drug's or therapy. My wife has Trichotillomania ! We have spent $1000.00's of dollars over the years on this disease. With very poor results. She has been pulling over 25 years. She has been in many Tric. support groups, she has tried a very expensive hair piece, did not work she has worn a ball cap for years. It is a horrific demoralizing disease. I finally found a clinic specializing with Tric. and chemotherapy patents, She now has a custom made and custom fitted full wig, glued to her head, I have watched her suffer for over 23 years. She has only been fitted with this 2 months, I don't know how long this will last. This treatment is very expensive, the clinic will do her hair from now on. I only pray this will work. So a word of warning (((If you do start pulling)))get help as soon as possible. Find a tric. support group in your area and go to some meetings, I just hope you never start pulling. If I can help you in any way just let me know. I have been fighting this disease a long long time. There are allot of people out there with this disease, who because of the shame associated with it suffer in silence. Again Please let me know how you are doing, I will put you on my friend's list.. Good Luck Dave
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Feb 2011 • 3 answers
Posted 30 Jul 2013 • 1 answer
Posted 12 May 2014 • 1 answer
Posted 19 Dec 2014 • 1 answer
Citalopram - I'm real bad will this drug work on it for 6 days sick can't eat I'm just the same but?
Posted 27 Sep 2015 • 3 answers